Alert archive / Indiana / Excessive Heat Warnings in 2011
Excessive Heat Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this excessive heat warning at Jul 11, 2011, 2:39 PM EDT for 14 counties in Indiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2011, 2:39 PM EDT (18:39 UTC)
- Expired
- Jul 11, 2011, 8:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Owen County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4025 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS73 KIND 111839 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 239 PM EDT MON JUL 11 2011 ...A HEAT ADVISORY IN IN EFFECT UNTIL 8 PM EDT THIS EVENING... INZ051>053-060>064-067>072-120000- /O.UPG.KIND.HT.Y.0001.000000T0000Z-110712T0000Z/ /O.NEW.KIND.EH.W.0001.110711T1839Z-110712T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 239 PM EDT MON JUL 11 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * TEMPERATURE...HEAT INDEX VALUES FROM 110 TO 115 THIS AFTERNOON WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S. * IMPACTS...HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN DEVELOPS QUICKLY AND CAN BE DEADLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ INZ021-028>031-035>049-054>057-065-120000- /O.CON.KIND.HT.Y.0001.000000T0000Z-110712T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE 239 PM EDT MON JUL 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * IMPACTS...HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN DEVELOPS QUICKLY AND CAN BE DEADLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ JH
1 follow-up statement
009 WWUS73 KIND 112356 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 756 PM EDT MON JUL 11 2011 INZ051>053-060>064-067>072-120100- /O.EXP.KIND.EH.W.0001.000000T0000Z-110712T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 756 PM EDT MON JUL 11 2011 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. HOWEVER...HEAT INDEXES WILL REMAIN ON THE WARM SIDE THROUGH EARLY THIS EVENING...BEFORE DROPPING OFF LATER THIS EVENING. RESIDENTS ARE ENCOURAGED TO STILL TAKE PRECAUTIONS TO PROTECT YOURSELF FROM THE HEAT. $$ INZ021-028>031-035>049-054>057-065-120100- /O.EXP.KIND.HT.Y.0001.000000T0000Z-110712T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE 756 PM EDT MON JUL 11 2011 ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. HOWEVER...HEAT INDEXES WILL REMAIN ON THE WARM SIDE THROUGH EARLY THIS EVENING...BEFORE DROPPING OFF LATER THIS EVENING. RESIDENTS ARE ENCOURAGED TO STILL TAKE PRECAUTIONS TO PROTECT YOURSELF FROM THE HEAT. $$ SMF
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this excessive heat warning went out at Jul 11, 2:20 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 11, 2:20 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EDT MON JUL 11 2011 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... A DIFFUSE COLD FRONT IS EXPECTED TO SLOWLY SINK SOUTH ACROSS THE AREA STARTING TONIGHT...WITH THE FRONT PASSING SOUTH OF THE OHIO RIVER BY WEDNESDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO GRADUALLY MOVE SOUTHEAST ACROSS THE GREAT LAKES...AND EVENTUALLY TO THE EAST COAST BY EARLY NEXT WEEK. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... STILL QUESTIONABLE WHETHER CONVECTIVE TEMPERATURES WILL BE REACHED THIS AFTERNOON...SO DESPITE AN EXTREMELY UNSTABLE AIR MASS AND AN OUTFLOW BOUNDARY IN THE AREA...CONVECTIVE DEVELOPMENT MAY BE HELD IN CHECK. ELONGATED MCV EXTENDING FROM EASTERN IOWA THROUGH NORTHERN ILLINOIS CLOSE TO SURFACE FRONT IS PROGGED BY THE SHORT TERM MODELS TO DRIFT SOUTHEAST INTO INDIANA BY LATE AFTERNOON...SO THIS MAY HELP TO GET CONVECTION GOING. NOT SURE EXACTLY WHERE THINGS MIGHT INITIALLY DEVELOP...EITHER NEAR OUTFLOW BOUNDARY...OR FARTHER NORTH NEAR THE MCV AND SURFACE FRONT. SHORT TERM MODELS ARE TENDING TO FAVOR AREAS FARTHER NORTH. IN ANY EVENT...STEEP MID LEVEL LAPSE RATES WERE OBSERVED IN THIS MORNING/S UPPER AIR...WHILE DEEP LAYER SHEAR APPEARS ADEQUATE OVER THE NORTHERN ZONES...BUT DROPS OFF QUITE A BIT FARTHER SOUTH. BASED ON ABOVE...IF ANY ORGANIZED CONVECTION DOES DEVELOP...THE NORTHERN ZONES STAND THE BEST CHANCE FOR SEVERE...WHILE THE SOUTHERN ZONES MAY BE MORE OF A PULSE TYPE. PRECIPITABLE WATERS IN EXCESS OF 2 INCHES ALSO SUGGEST HEAVY RAIN IS A THREAT AS WELL. WILL CONTINUE WITH CHANCE POPS TONIGHT...AND MENTION SEVERE THREAT IN THE NORTHERN ZONES. SEVERE THREAT EXPECTED TO DIMINISH TOWARDS/AFTER THE LATE EVENING HOURS WITH LOSS OF HEATING AND LITTLE IN THE WAY OF AN UPPER LEVEL IMPULSE TO KEEP THINGS GOING THROUGH THE NIGHT. ALTHOUGH HEAT INDICES ARE BELOW CRITERIA OVER THE NORTHERN ZONES DUE TO CONVECTIVE OUTFLOW...SOME RECOVERY IN THOSE AREA IS POSSIBLE LATER THIS AFTERNOON. WILL LET THE HEAT HEADLINES CONTINUE. LOW LEVEL THICKNESSES GENERALLY SUPPORT THE GFS LOWS TONIGHT...BUT WILL NUDGE DOWN THE GUIDANCE A CATEGORY DUE TO COOLING EFFECTS FROM EXPECTED CONVECTION. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... MODEL DATA SUGGEST UPPER LEVEL SHORT WAVE TROUGH CURRENTLY PUSHING ACROSS ONTARIO AND THE NORTHERN GREAT LAKES WILL EVENTUALLY MOVE INTO THE CANADIAN MARITIMES AND NEW ENGLAND BY THURSDAY. THIS SHOULD HELP TO PUSH THE UPPER RIDGE TEMPORARILY WEST INTO THE PLAINS. AN ASSOCIATED DIFFUSE COLD FRONT WILL GRADUALLY PUSH SOUTH THROUGH THE AREA STARTING TONIGHT...AND PASS SOUTH OF THE OHIO RIVER BY WEDNESDAY. AIR MASS AHEAD OF THIS FRONT IS EXPECTED TO BECOME VERY UNSTABLE AGAIN ON TUESDAY...BUT IF CONSIDERABLE ORGANIZED CONVECTION DEVELOPS TONIGHT...THIS INSTABILITY MAY GET FORCED FARTHER SOUTH THAN THE MODELS INDICATE. WILL KEEP CHANCE POPS GOING FOR TUESDAY AND TUESDAY NIGHT. BY WEDNESDAY...MODELS START TO SLOWLY ADVECT A MORE STABLE AIR MASS INTO THE AREA FROM THE NORTH IN THE WAKE OF THE FRONT. SOME OF THE ENSEMBLE DATA STILL SUGGEST A PRECIPITATION THREAT ON WEDNESDAY...BUT FEWER THAN YESTERDAY. WILL NOT TOTALLY TAKE OUT POPS ON WEDNESDAY YET...BUT WILL START TO ELIMINATE THEM FROM THE NORTHEAST. PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR TUESDAY MAY BE A LITTLE ON THE WARM SIDE. WILL NUDGE THE NUMBERS DOWN A BIT IN THAT PERIOD. OTHERWISE...THE GUIDANCE NUMBERS LOOK REASONABLE. && .LONG TERM /FRIDAY THROUGH NEXT MONDAY/... ENSEMBLE DATA SUGGEST HEIGHTS WILL BUILD ACROSS THE AREA DURING THE LONG TERM AS A LARGE STRONG UPPER RIDGE DEVELOPS OVER THE MIDWEST. A FEW ENSEMBLES INDICATE A LOW POTENTIAL FOR CONVECTION AROUND FRIDAY AND SATURDAY WITH POSSIBLE DISTURBANCES RIDING ALONG THE EAST SIDE OF THE BUILDING RIDGE...BUT CONSIDERING THE STRENGTH AND PROXIMITY OF THE RIDGE...THE PATTERN FAVORS CONVECTIVE POTENTIAL BEING CAPPED OFF. WILL CONTINUE WITH A DRY EXTENDED FOR NOW. && .AVIATION.../DISCUSSION FOR 111800Z TAFS/... IT APPEARS THE FIRST ROUND OF THUNDERSTORMS OVER NORTHEAST INDIANA AND OHIO WILL HAVE LITTLE AFFECT ON CENTRAL INDIANA TAF OTHER THAN LAYING DOWN AN OUTFLOW BOUNDARY FOR MORE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON. I CANNOT RULE OUT A STORM DEVELOPING NEAR KLAF FROM THE START. HOWEVER OTHER TAFS SHOULD BE QUIET AT LEAST THE FIRST 3-4 HOURS. AFTER THAT RAPID REFRESH INDICATES RAPID DEVELOPMENT NEAR OR JUST SOUTHEAST OF KLAF AND THUNDERSTORMS WILL TRAVEL ACROSS THE REMAINDER OF CENTRAL INDIANA AFFECTING AT LEAST KIND AND POSSIBLY KBMG OR KHUF. BEST TIMING WILL BE FROM 21Z-02Z AT KIND AND PERHAPS AN HOUR OR TWO LATER AT KBMG AND KHUF. WILL MENTION VCTS AT KIND AND KLAF TAFS AND ONLY CB AT KHUF AND KBMG TAFS WHERE CONFIDENCE WILL BE A LITTLE LOWER. AFTER THUNDERSTORMS END...QUIETER WEATHER SHOULD BE BE THE RULE. MVFR VISIBILITIES ARE A GOOD BET LATE TONIGHT AND EARLY TUESDAY. THEN VFR CONDITIONS WILL PREVAIL AFTER THAT. A COLD FRONT WILL BE MOVING SOUTH ACROSS OUR REGION TUESDAY AND STORMS MAY DEVELOP BY MIDDAY ESPECIALLY OVER SOUTH CENTRAL AREAS. DUE TO LOW TIMING AND CONFIDENCE WILL LEAVE MENTION OUT OF TAFS FOR NOW. SOUTHWEST WINDS OF 10 TO 12 KNOTS POSSIBLE THIS AFTERNOON AT KIND...KHUF AND KBMG. OTHERWISE WINDS WILL BE LIGHT REST OF THE PERIOD EXCEPT NEAR THUNDERSTORMS. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....JAS AVIATION...JH
Hazardous weather outlook, Jul 11, 9:15 AM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 915 AM EDT MON JUL 11 2011 INZ021-028>031-035>042-046>049-056-057-121315- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION- HANCOCK-HENRY-SHELBY-RUSH- 915 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES THIS AFTERNOON WILL RANGE FROM 105 TO 110 DEGREES ACROSS CENTRAL INDIANA. THERE IS A MODERATE RISK OF SEVERE STORMS TODAY...WITH THE MOST LIKELY TIME FOR SEVERE WEATHER BEING THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND VERY HEAVY RAINFALL. DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES ON TUESDAY WILL RANGE FROM THE MID 90S TO NEAR 105 DEGREES ACROSS CENTRAL INDIANA. THERE WILL BE SLIGHT RISK OF SEVERE STORMS ON TUESDAY AND TUESDAY EVENING...MAINLY ALONG AND SOUTH OF THE INTERSTATE 74 CORRIDOR. THE PRIMARY THREATS WILL REMAIN DAMAGING WINDS AND VERY HEAVY RAINFALL. DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. THUNDERSTORMS WILL ALSO BE POSSIBLE ON WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT...AND PERHAPS ON TUESDAY AS WELL. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>045-051>055-060>065-067>072-121315- VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 915 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES THIS AFTERNOON WILL RANGE FROM 105 TO 110 DEGREES ACROSS CENTRAL INDIANA. THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY...WITH THE MOST LIKELY TIME FOR SEVERE WEATHER BEING THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND VERY HEAVY RAINFALL. DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES ON TUESDAY WILL RANGE FROM THE MID 90S TO NEAR 105 DEGREES ACROSS CENTRAL INDIANA. THERE WILL BE SLIGHT RISK OF SEVERE STORMS ON TUESDAY AND TUESDAY EVENING...MAINLY ALONG AND SOUTH OF THE INTERSTATE 74 CORRIDOR. THE PRIMARY THREATS WILL REMAIN DAMAGING WINDS AND VERY HEAVY RAINFALL. DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. THUNDERSTORMS WILL ALSO BE POSSIBLE ON WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT...AND PERHAPS ON TUESDAY AS WELL. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:17 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 28 min |
| Jul 11, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 32 min |
Nearby
Excessive Heat Warnings in Indiana, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.